Hi! I have a nightmare that won't go away! After 5 times of trial and error, I finally have my new glasses...problem is, I can't see out of them! The prescription seems to be right, but I have a fishbowl effect in my vision. The glasses have been checked to be sure that they were made correctly and the lab tech says they are. This is my first new pair in 5 years, but the prescription hasn't changed that much.
My old prescription was:
Sphere Cylinder Axis
R -7.50 -3.25 11
L -9.25 -4.75 168
Here is my new one:
Sphere Cylinder Axis
OD -7 -4.50 15
OS -10.25 -6 170
It doesn't look like enough of a difference to make this as miserable as it has become! I've tried wearing the glasses to get used to them, thinking the smaller frames might just take some getting used to! This has not worked! The longest I have managed to keep them on is 4 days, then I can't fight the nausea and motion sickness anymore! I dread getting up in the morning and putting these on! I'm afraid to drive while wearing them, because my vision while turning my head is impaired! Any thoughts would be appreciated, I'd like to have something to run past the optometrist when I return for the sixth time! :) Just wondering, though, could it be the polycarbonate lenses they put in this time? I'm not sure why they used polycarbonate, noone asked me what I wanted, I guess this is just the norm? Thank you so much for taking the time to read all of this!
You may be having difficulty because there is an increase in the astigmatism and the material in the glasses has changed. This may cause a change in the base curve of the lens which may be responsible for the difficulty. I would recommend that you return to your doctor and explain your symptoms.
Sandy T. Feldman, M.D., M.S.
ClearView Eye and Laser Medical Center
San Diego, California
I'm not an eye care professional but I do have a suggestion. Taking into account your astigmatism, there is a significant difference in refractive error between your eyes. This can produce an image size difference when wearing your new glasses--producing the nausea and motion sickness which you described. It is possible to minimize the image size difference by adjusting such factors as the curvature of the lenses, the center thickness, and the vertex distance. You might have to have the glasses remade by someone who knows how to make these adjustments. Good luck.
To add to what I said above, you already had a difference in refractive error between your eyes in your old glasses, but the difference has become greater in the new glasses. The increase probably pushed you over your comfort threshold. (Your left lens produces much more minification than your right lens.) I believe that changes in the lens curvature and the vertex distance could make your glasses more comfortable without changing the prescription.
Tell your optometrist to consult the chapter on anisometropia. Mine says: "To effect a size equalization, increase the magnification for the more myopic eye." This can be accomplished by increasing the curvature of the lens or decreasing the vertex distance. Maybe your best bet would be to convince your optometrist to consult someone at his/her optometry school.
Beth, have you considered switching to contact lenses?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.